It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Fosamax

Re: Fosamax

[ Back to Messages ]

Message

Posted by Pat on April 10, 2000 at 13:19:33:

In Reply to: Re: Fosamax posted by Joan H. on March 01, 2000 at 13:35:13:

: : If you have been put on Fosamax due to osteopenia (a condition where your bone mineral density is between normal and osteoporosis), it is of the upmost importance that you remain on the medication as long as the doctor feels is necessary. These products claim to show bone mineral density in one year, however, when you stop taking the medication, the bone loss will begin once again. In other words, it is likely that you will be on some medication for this condition for a considerable time. While the cost of these medications can mount considerably, it is important to consider the consequences of osteoporosis which can be debilitating. The one-year mortality rate for hip fractures is quite high due to additional health problems caused by the inactivity needed to insure proper hip fracture healing. In other words, CONTINUE TAKING YOUR MEDICATION AS PRESCRIBED!!!! While these medications can be inconvenient to take, the benefits are numerous. I would also recommend finding a local doctor (often an Endocrinologist or Rheumatologist) who specializes in bone disorders and ask any questions you may have. Good luck.

: Hi Matt. The way I was feeling after being on Fosamax for 7 months, my life was not worth living, and getting worse each day. I had double vision 90% of the time plus blurred vision. I was dizzy and couldn't walk upstairs without having to lay down. I couldn't read, walk outside alone or even do house work. I'm too young for all that.
: Now after being off Fosamax for 6 weeks I can do everything I did before. I exercise alot and take calcium and Vitamins Joan H.
: My mother was put on Fosamax a few years ago. She began to complain of stomach problems and a general malaise. All of us (family and her doctor)discounted her constant assertion that the medicine was making her ill. She decided to discontinue the medication on her own. Over the next year, she manifested a complete personality change. My always sweet mother started screaming at people,talked of her hatred for everyone, and also claimed she could not eat. This went on for months. By the time, I and then her doctor realized she was indeed ill, her weight was down from 94 lbs. to 82. Blood tests and a bone marrow aspiration revealed that she had drug induced aplastic anemia. The only drug she had ever been on was the Fosamax. Thank God, she listened to her own body and not her family or the doctor.




Follow Ups




All times are GMT -7. The time now is 11:58 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!